Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 133, NWS Indianapolis, IN

July 11, 20176 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 11, 2017, 11:28 AM EDT for 6 counties in Indiana. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2017, 11:28 AM EDT (15:28 UTC)
Expired
Jul 11, 2017, 12:15 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 11:36 AM EDTTSTM WND DMG1 Ssw Gessie, INCORN BLOWN OVER IN A PATTERN CONSISTENT WITH STRAIGHT LINE WINDS. TREE LIMBS, APPROXIMATELY 12 INCHES IN DIAMETER, WERE DOWNED AND THE POWER IS OUT.
Jul 11, 11:37 AM EDTTSTM WND GST 60Perrysville, INREPORT OF 60+ MPH THUNDERSTORM WIND GUSTS.
Jul 11, 11:55 AM EDTTSTM WND GST 602 Ssw Wingate, IN
Jul 11, 12:12 PM EDTTSTM WND DMGRoachdale, INTREES DOWNED IN ROACHDALE. ONE ONTO A MINIVAN.
Jul 11, 12:15 PM EDTTSTM WND GST 601 N Roachdale, IN5 TO 15 TREES DAMAGED NEAR THE PUTNAM/MONTGOMERY COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2430 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS53 KIND 111528
SVRIND
INC045-107-121-133-165-171-111615-
/O.NEW.KIND.SV.W.0133.170711T1528Z-170711T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1128 AM EDT TUE JUL 11 2017

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Fountain County in west central Indiana...
  Parke County in west central Indiana...
  Southwestern Warren County in west central Indiana...
  Vermillion County in west central Indiana...
  Montgomery County in west central Indiana...
  Northwestern Putnam County in west central Indiana...

* Until 1215 PM EDT.

* At 1127 AM EDT, severe thunderstorms were located along a line
  extending from near Danville to near Ridge Farm, moving east at 50
  mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Crawfordsville, Greencastle, Covington, Rockville, Veedersburg,
  Newport, Cayuga, Montezuma, Ladoga, Waynetown, Roachdale,
  Darlington, Bainbridge, New Market, Dana, Hillsboro, Kingman,
  Perrysville, Waveland and Russellville.

This includes Interstate 74 between mile markers 1 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4019 8753 4015 8671 3965 8684 3980 8753
TIME...MOT...LOC 1527Z 278DEG 44KT 4013 8756 3987 8770 

HAIL...<.75IN
WIND...70MPH
 
$$

AW/MK
2 follow-up statements
604 
WWUS53 KIND 111547
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1147 AM EDT TUE JUL 11 2017

INC171-111556-
/O.CAN.KIND.SV.W.0133.000000T0000Z-170711T1615Z/
Warren IN-
1147 AM EDT TUE JUL 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN COUNTY IS
CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4018 8737 4014 8671 3965 8684 3975 8731
      3980 8751
TIME...MOT...LOC 1546Z 278DEG 44KT 4010 8727 3984 8741 

$$

INC045-107-121-133-165-111615-
/O.CON.KIND.SV.W.0133.000000T0000Z-170711T1615Z/
Fountain IN-Parke IN-Vermillion IN-Montgomery IN-Putnam IN-
1147 AM EDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR FOUNTAIN...PARKE...CENTRAL VERMILLION...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES...

At 1146 AM EDT, severe thunderstorms were located along a line 
extending from Veedersburg to near Newport, moving east at 50 mph. 
At 1137 AM EDT, trained spotters reported winds in excess of 60 mph 
in Perrysville.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Crawfordsville, Greencastle, Covington, Rockville, Veedersburg,
Newport, Cayuga, Montezuma, Ladoga, Waynetown, Roachdale, Darlington,
Bainbridge, New Market, Dana, Hillsboro, Kingman, Waveland,
Russellville and Bloomingdale.

This includes Interstate 74 between mile markers 8 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4018 8737 4014 8671 3965 8684 3975 8731
      3980 8751
TIME...MOT...LOC 1546Z 278DEG 44KT 4010 8727 3984 8741 

HAIL...<.75IN
WIND...70MPH
 
$$

AW/MK
255 
WWUS53 KIND 111602
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1202 PM EDT TUE JUL 11 2017

INC165-111612-
/O.CAN.KIND.SV.W.0133.000000T0000Z-170711T1615Z/
Vermillion IN-
1202 PM EDT TUE JUL 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILLION COUNTY IS
CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4016 8717 4014 8671 3965 8684 3975 8731
      3977 8730
TIME...MOT...LOC 1602Z 281DEG 62KT 4004 8694 3978 8708 

$$

INC045-107-121-133-111615-
/O.CON.KIND.SV.W.0133.000000T0000Z-170711T1615Z/
Fountain IN-Parke IN-Montgomery IN-Putnam IN-
1202 PM EDT TUE JUL 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHEASTERN FOUNTAIN...NORTHEASTERN PARKE...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES...

At 1202 PM EDT, severe thunderstorms were located along a line
extending from near Crawfordsville to 8 miles east of Rockville, 
moving east at 70 mph.  This storm has a history of producing winds 
in excess of 60 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Crawfordsville, Greencastle, Rockville, Ladoga, Waynetown, Roachdale,
Darlington, Bainbridge, New Market, Hillsboro, Waveland,
Russellville, Bloomingdale, Marshall, Wallace, Alamo,
Carpentersville, Cecil Harden Lake, Turkey Run State Park and Shades
State Park.

This includes Interstate 74 between mile markers 19 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4016 8717 4014 8671 3965 8684 3975 8731
      3977 8730
TIME...MOT...LOC 1602Z 281DEG 62KT 4004 8694 3978 8708 

HAIL...<.75IN
WIND...70MPH
 
$$

AW/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:30 AM EDT, 58 minutes earlier.

Area forecast discussion, Jul 11, 10:30 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1030 AM EDT Tue Jul 11 2017

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 234 AM EDT Tue Jul 11 2017

Active weather is expected to continue today and tonight.

A lingering frontal boundary across Central Indiana will continue
to be the focus for thunderstorm development. This in combination
the passing of several upper level short waves will generate
thunderstorms today and tonight.

Lesser chances for storms are expected on Wednesday as weak high
pressure to the south of Indiana keeps some dry air in place
across our state.

A cold front and Low pressure system is then expected to slowly
sag toward Central Indiana on late Wednesday and Thursday. This
will bring more rounds of showers and storms to Central Indiana.

More consistent dry weather and a more settled weather pattern
looks to return this weekend.

&&

.NEAR TERM /Rest of Today/...

Issued at 944 AM EDT Tue Jul 11 2017

Once MCS is moving through the area now, and another is waiting in
the wings across central Illinois. Have adjusted PoPs to
reflecting current rain. Also adjusted PoPs later this morning
into early afternoon to reflect current timing of next MCS.

Indianapolis has already broken the daily precipitation record for
the date, and many places have exceeded 1 inch of rain with the
first MCS. With more heavy rain on the way, have expanded the
Flash Flood Watch west to cover areas that have seen heavy rain
already today.

Left temperatures alone for now, but may have to adjust down
depending on clearing after the second MCS moves through. Will
alsocontinue to adjust PoPs as needed as the development of the
second MCS continues.

Previous discussion follows...

Issued at 234 AM EDT Tue Jul 11 2017

Another active weather day is in store today. Models suggest the
lingering frontal boundary across the area to remain as NW flow
remains in place with more short waves yet to come. Early this
morning radar shows thunderstorm devlopment associated with the
short waves exiting Central Indiana. GFS and NAM suggests yet
another wave arrives late this afternoon and evening. Forecast
soundings show very steep lapse rates with CAPE over 4000 j/kg and
easily attainable convective temperatures in the middle 80s.

Given our current set-up rain appears a given. Forecast soundings
show Pwats over 2 inches implying very heavy rains possible. Thus
will trend pops higher than guidance and given the ongoing warm
air advection and thermal ridge across the area will trend highs
at or slightly above the blend given several hours of dry weather
will be possible.

Forecast soundings suggest lower level helicity values not
favorable for supercells...but given the available cape and
some marginal lower level shear available this afternoon some
storms could become severe. Furthermore...any heavy rainers could
result in Flash Flooding...particularly across our NE areas that
have seen heavy rains as of late. May consider a Flash Flood
watch in those areas.

&&

.SHORT TERM /Tonight through Thursday Night/...

Issued at 234 AM EDT Tue Jul 11 2017

Models continue to suggests active weather this evening....with a
break on Wednesday...followed by another round of showers and
storms on Thursday and Thursday Night.

Tonight's GFS shows the departure of a quick moving short wave
will most likely continue to develop thunderstorms across the
area given the very moist and warm air mass in place and the
lingering surface boundary. Thus will once again trend pops higher
than mavmos in most locations...especially along and north of the
I-70 corridor where forcing appears best. As the short wave
departs late tonight...forecast soundings show dry air intruding
into the column as models suggest subsidence arriving from the
southwest as low pressure begins to move through the Great lakes.
Thus will trend toward a dry forecast tonight and again on early
Wednesday and subsidence and dry air should keep convection in
check. Again with the thermal ridge in place will trend lows and
Wednesday highs at or above the forecast builder blend.

Forecast soundings on Wednesday night suggest 700mb temps over 10C
and convective temps in the 90s...which implies a cap...however
confidence is low as the GFS suggests a short wave pushing into
the northern parts of Indiana near 00Z Thursday. Thus may include
a some small chances north late on Wednesday.

On Wednesday night through Thursday night there is more certainty
that another round of active weather looks to return. Forecast
soundings show a much more moist column through this period as the
GFS and NAM sow a trough working through the Great Lakes aloft and
pushing several short waves across Indiana. On Thursday and
thursday evening forecast soundings once again show CAPE soaring
above 3000 J/KG with convective temps in the upper 80s with little
to no cap. Thus will again raise pops on Thursday and Thursday
evening at or above the forecast builder blend.

&&

.LONG TERM /Friday through Monday/...
Issued at 416 AM EDT Tue Jul 11 2017

Ensembles in good agreement during this period. Heat ridge will be
centered over the Rockies through the weekend, with weak mean upper
troughing over the local area. The ensembles suggest the heat ridge
may try to build back into the Midwest early next week.

Will keep chance PoPs going on Friday as an upper disturbance looks
to be in process of passing through. Another upper wave may move
through the area around Sunday. Some of the ensembles suggest a
convective threat with this wave, but the trend is drier with this
wave, so will keep the rest of the extended dry for now.

&&

.AVIATION /Discussion for the 111500Z IND TAF Update/...
Issued at 1030 AM EDT Tue Jul 11 2017

Extended tempo thunderstorms through 16z and added tempo IFR.

Previous discussion follows...
Issued at 633 AM EDT Tue Jul 11 2017

Appears there is at least some potential for convection in the
vicinity of the terminals throughout most of the day today, as a
25-35 kt westerly low level flow continues to result in warm
advection, coupled with the advection of steep lapse rates. There
may be a couple of enhanced threats, one through about 111400Z as
vorticity center currently moving into western Indiana, passes
off to the east. Another may occur by the early to mid afternoon
hours, as a vorticity center over Iowa begins to move into the
local area. Brief IFR visibility restrictions and gusty shifting
winds expected in and near convection. CB bases 040-050.

Surface winds 210-240 degrees at 8-11 kts this morning may veer
a bit to 230-260 degrees this afternoon. Occasional surface gusts
around 20 kts possible this afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for INZ021-029>031-
036>042-046>049-055>057.

&&

SYNOPSIS...Puma
NEAR TERM...Puma/50
SHORT TERM...Puma
LONG TERM....JAS
AVIATION...JAS/MK
Hazardous weather outlook, Jul 11, 3:48 AM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
348 AM EDT Tue Jul 11 2017

INZ021-030-031-038>042-047>049-055>057-120800-
Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph-
Marion-Hancock-Henry-Johnson-Shelby-Rush-
Including the cities of Frankfort, Kokomo, Anderson, Muncie,
Indianapolis, and Shelbyville
348 AM EDT Tue Jul 11 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: A FLASH FLOOD WATCH is in effect through this evening. Thunderstorms
can be expected at times today and tonight. Some storms may be
produce Heavy rain. Severe Storms cannot be ruled out.

Hazards: Flash Flooding, Damaging winds, large hail, heavy rain and
lightning.

Timing: Throughout the day and into the evening. The flooding and severe
risk will be this afternoon and evening.

Discussion: A frontal boundary, along with several upper level
weather disturbances are expected to generate thunderstorms today
and tonight. Some storms may produce heavy rain which could result in
flash flooding. Damaging winds and large hail will be the primary
threats should any thunderstorm become severe. Lightning is a threat
from any storm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Periodic threats for strong to severe thunderstorms will
exist through Friday. Damaging winds and large hail will be the main
severe threats. Dangerous cloud to ground lightning and heavy
rainfall are threats with any thunderstorm.

Thunderstorms over the next few days will have the potential to
bring a few inches of rain to parts of central Indiana. With many
locations already having saturated ground and elevated water levels,
any additional rain would bring a return of flooding and exacerbate
existing flooding.

In addition to the storms...dewpoints will surge into the middle 70s
Tuesday through Thursday...creating oppressive conditions as high
temperatures warm into the upper 80s and lower 90s in some locations.
This will create max heat indices in the middle 90s to near 100.

Discussion: Daily chances for storms will continue through Friday as
a northwest flow aloft enables several upper level disturbances to
track across the region and interact with a frontal boundary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight, and may be
needed at other times throughout the week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ028-029-035>037-043>046-051>054-060>065-067>072-120800-
Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke-Putnam-
Hendricks-Vigo-Clay-Owen-Morgan-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Crawfordsville, Terre Haute,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
348 AM EDT Tue Jul 11 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Thunderstorms can be expected at times today and tonight.
Some storms may be produce Heavy rain. Severe Storms cannot be ruled
out.

Hazards: Damaging winds, large hail, heavy rain and lightning.

Timing: Throughout the day and into the evening. The flooding and severe
risk will be this afternoon and evening.

Discussion: A frontal boundary, along with several upper level
weather disturbances are expected to generate thunderstorms today
and tonight. Damaging winds and large hail will be the primary
threats should any thunderstorm become severe. Lightning is a threat
from any storm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Periodic threats for strong to severe thunderstorms will
exist through Friday. Damaging winds and large hail will be the main
severe threats. Dangerous cloud to ground lightning and heavy
rainfall are threats with any thunderstorm.

Thunderstorms over the next few days will have the potential to
bring a few inches of rain to parts of central Indiana. With many
locations already having saturated ground and elevated water levels,
any additional rain would bring a return of flooding and exacerbate
existing flooding.

In addition to the storms...dewpoints will surge into the middle 70s
Tuesday through Thursday...creating oppressive conditions as high
temperatures warm into the upper 80s and lower 90s in some locations.
This will create max heat indices in the middle 90s to near 100.

Discussion: Daily chances for storms will continue through Friday as
a northwest flow aloft enables several upper level disturbances to
track across the region and interact with a frontal boundary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight, and may be
needed at other times throughout the week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

PUMA

In the hours before

Local storm report, Jul 11, 8:35 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 NE BURLINGTON         40.55N 86.33W
07/11/2017  M4.45 INCH       HOWARD             IN   COCORAHS

             24 HOUR RAINFALL.

0811 AM     HEAVY RAIN       1 NW KOKOMO             40.49N 86.15W
07/11/2017  M3.59 INCH       HOWARD             IN   MESONET

             24 HOUR RAINFALL.

0627 AM     HEAVY RAIN       SHIRLEY                 39.90N 85.58W
07/11/2017  M2.62 INCH       HENRY              IN   COCORAHS

             24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       4 ENE INDIAN HEIGHTS    40.45N 86.05W
07/11/2017  M2.22 INCH       HOWARD             IN   COCORAHS

             24 HOUR RAINFALL.

&&
Special weather statement, Jul 11, 8:50 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
850 AM EDT TUE JUL 11 2017

INZ056-057-065-111330-
Rush IN-Decatur IN-Shelby IN-
850 AM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...RUSH AND
NORTHERN DECATUR COUNTIES UNTIL 930 AM EDT...

At 850 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rushville, or 12 miles east of Shelbyville, moving east at 45 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Greensburg, Rushville, Adams, Geneva, St. Paul, Milroy,
Glenwood, Clarksburg, Waldron, Moscow, Newpoint, New Salem, Manilla,
Sandusky, Lake Santee and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3943 8589 3973 8561 3966 8530 3930 8530
TIME...MOT...LOC 1250Z 280DEG 38KT 3955 8555

AW/MK
Special weather statement, Jul 11, 9:23 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
923 AM EDT TUE JUL 11 2017

INZ055-056-063>065-071-111400-
Johnson IN-Brown IN-Decatur IN-Bartholomew IN-Shelby IN-Jackson IN-
923 AM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY...SOUTHWESTERN
DECATUR...SOUTHERN JOHNSON...BARTHOLOMEW...BROWN AND NORTH CENTRAL
JACKSON COUNTIES UNTIL 1000 AM EDT...

At 923 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Columbus, moving southeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Columbus, Greensburg, Nashville, Edinburgh, Hope, Flat Rock, Milford,
Princes Lakes, Geneva, Elizabethtown, Hartsville, Clifford,
Jonesville, Peoga, Newbern, Gnaw Bone, Beanblossom, Spurgeons Corner,
Azalia and Stone Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3913 8572 3913 8580 3909 8580 3891 8614
      3932 8635 3946 8590 3930 8539
TIME...MOT...LOC 1323Z 308DEG 40KT 3930 8606

AW/MK
Special weather statement, Jul 11, 9:26 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
926 AM EDT TUE JUL 11 2017

INZ052>054-062-111400-
Owen IN-Clay IN-Morgan IN-Monroe IN-
926 AM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CENTRAL CLAY AND OWEN COUNTIES UNTIL 1000 AM
EDT...

At 926 AM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 20 miles northwest of Bloomington, moving east at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bloomington, Martinsville, Spencer, Ellettsville, Gosport, Paragon,
Center Point, Stinesville, Indiana University, Bowling Green,
McCormicks Creek State Park, Patricksburg, Saline City, Devore and
Whitehall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3948 8711 3942 8638 3910 8651 3916 8668
      3917 8668 3917 8670 3933 8718
TIME...MOT...LOC 1326Z 290DEG 37KT 3932 8684

AW/MK
Local storm report, Jul 11, 10:06 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 AM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            2 NNE FRANKLIN          39.52N 86.04W
07/11/2017                   JOHNSON            IN   TRAINED SPOTTER

            FLOODING OF 1 TO 2 INCHES OF FLOWING WATER
            OVER THE ROAD AT THE INTERSECTION OF
            HURRICANE ROAD AND CR 300 N. WATER WAS ALSO
            COVERING THE ROAD IN A COUPLE SPOTS NORTH OF
            THAT INTERSECTION OF HURRICANE ROAD.

&&

MRD
Local storm report, Jul 11, 10:58 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            1 ESE MARTINSVILLE      39.42N 86.41W
07/11/2017                   MORGAN             IN   NWS EMPLOYEE

            MARTINSVILLE HIGH SCHOOL PARKING LOT
            FLOODED. DITCHES ALONG HIGHWAY 37 WERE FULL
            TO ROAD LEVEL. OTHER ROADWAYS IN TOWN WERE
            ALSO FLOODED.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:28 PM EDTTornado WarningINDCarroll18 min
Jul 10, 8:44 PM EDTTornado WarningINDCarroll31 min
Jul 10, 8:59 PM EDTTornado WarningINDHoward46 min
Jul 10, 11:21 PM EDTFlash Flood WarningINDCarroll, Howard4 hr
Jul 10, 11:32 PM EDTTornado WarningINDCarroll, Howard28 min
Jul 11, 1:39 AM EDTSevere Thunderstorm WarningINDHenry21 min
Jul 11, 3:29 AM EDTFlash Flood WatchINDBoone, Carroll, Clinton, Delaware, Hamilton, Hancock and 12 more16 hr
Jul 11, 3:57 AM EDTAreal Flood WarningINDCarroll, Howard6 hr
Jul 11, 4:53 AM EDTRiver Flood WarningINDCarroll, Howard24 hr
Jul 11, 7:41 AM EDTSpecial Weather StatementINDHendricks34 min
Jul 11, 8:00 AM EDTSpecial Weather StatementINDBrown45 min
Jul 11, 8:22 AM EDTAreal Flood WarningINDHancock, Hendricks, Johnson, Marion, Montgomery, Putnam and 1 more3 hr
Jul 11, 8:24 AM EDTSpecial Weather StatementINDMarion, Shelby36 min
Jul 11, 8:50 AM EDTSpecial Weather StatementINDRush, Shelby40 min
Jul 11, 9:18 AM EDTAreal Flood WarningINDBrown, Clay, Monroe, Owen3 hr
Jul 11, 9:23 AM EDTSpecial Weather StatementINDBartholomew, Brown, Decatur37 min
Jul 11, 9:26 AM EDTSpecial Weather StatementINDClay, Monroe, Owen34 min
Jul 11, 10:20 AM EDTAreal Flood WarningINDBrown, Johnson, Morgan, Shelby3 hr
Jul 11, 10:42 AM EDTAreal Flood WarningINDClay, Vigo3 hr
Jul 11, 11:30 AM EDTFlash Flood WarningINDBrown, Hendricks, Johnson, Morgan, Owen, Putnam and 1 more6 hr
Jul 11, 11:45 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe, Warren45 min
Jul 11, 11:48 AM EDTAreal Flood WarningINDCarroll, Howard, Madison, Tippecanoe, Tipton6 hr
Jul 11, 12:10 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Morgan, Putnam28 min
Jul 11, 12:17 PM EDTAreal Flood WarningINDBrown, Clay, Monroe, Owen6 hr
Jul 11, 12:31 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Johnson, Marion, Morgan29 min
Jul 11, 12:35 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Hancock, Hendricks, Johnson and 6 more6 hr
Jul 11, 12:39 PM EDTRiver Flood WarningINDCarroll25 hr
Jul 11, 12:39 PM EDTRiver Flood WarningINDHenry, Rush, Shelby19 hr
Jul 11, 12:39 PM EDTRiver Flood WarningINDMarion25 hr
Jul 11, 12:39 PM EDTRiver Flood WarningINDJohnson44 hr
Jul 11, 12:39 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Jul 11, 12:39 PM EDTRiver Flood WarningINDTippecanoe64 hr
Jul 11, 12:50 PM EDTAreal Flood WarningINDDelaware, Hamilton, Henry, Howard, Madison, Randolph and 2 more3 hr
Jul 11, 12:54 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan, Shelby36 min
Jul 11, 12:58 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Marion, Rush, Shelby32 min
Jul 11, 1:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby38 min
Jul 11, 1:52 PM EDTFlash Flood WarningINDHancock, Hendricks, Johnson, Marion, Shelby3 hr
Jul 11, 2:29 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen65 hr
Jul 11, 2:29 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen65 hr
Jul 11, 4:55 PM EDTAreal Flood WarningINDHancock, Hendricks, Johnson, Marion, Shelby12 hr
Jul 11, 5:41 PM EDTAreal Flood WarningINDCarroll, Howard12 hr
Jul 11, 5:42 PM EDTAreal Flood WarningINDBartholomew, Brown, Hendricks, Johnson, Morgan, Owen and 2 more12 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.